Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 80, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 5:47 PM CDT for Marion County, Illinois. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 5:47 PM CDT (22:47 UTC)
- Expired
- Apr 10, 2025, 6:04 PM CDT
- In force
- 17 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WUUS53 KLSX 102247
SVRLSX
ILC121-102330-
/O.NEW.KLSX.SV.W.0080.250410T2247Z-250410T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
547 PM CDT Thu Apr 10 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Marion County in south central Illinois...
* Until 630 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located near Odin, or
near Salem, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Odin and Fairman around 550 PM CDT.
Salem around 555 PM CDT.
Other locations impacted by the severe thunderstorm include Tonti,
Selmaville, Cartter, Walnut Hill and Kell.
This includes Interstate 57 in Illinois between exits 109 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3848 8870 3847 8870 3848 8892 3847 8904
3869 8914 3875 8890
TIME...MOT...LOC 2247Z 337DEG 23KT 3866 8903
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja1 follow-up statement
890
WWUS53 KLSX 102304
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
604 PM CDT Thu Apr 10 2025
ILC121-102314-
/O.CAN.KLSX.SV.W.0080.000000T0000Z-250410T2330Z/
Marion IL-
604 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR MARION COUNTY IN
SOUTH CENTRAL ILLINOIS...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3848 8870 3847 8870 3848 8892 3847 8904
3869 8914 3875 8890
TIME...MOT...LOC 2247Z 337DEG 23KT 3865 8903
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:46 PM CDT, 3 hours 1 minute earlier. Its key messages:
- Scattered showers and thunderstorms this afternoon will pose a level 1 of 5, marginal, risk for severe weather from gusty winds and hail, mainly south of the I-70 corridor.
- Patchy frost is expected Friday night, especially in rural locations. Those with tender vegetation may need to cover their plants tomorrow evening.
Area forecast discussion, Apr 10, 2:46 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Saint Louis MO Issued by National Weather Service Lincoln IL 246 PM CDT Thu Apr 10 2025 .KEY MESSAGES... - Scattered showers and thunderstorms this afternoon will pose a level 1 of 5, marginal, risk for severe weather from gusty winds and hail, mainly south of the I-70 corridor. - Patchy frost is expected Friday night, especially in rural locations. Those with tender vegetation may need to cover their plants tomorrow evening. && .SHORT TERM... (Through Late Friday Night) Issued at 243 PM CDT Thu Apr 10 2025 Latest MRMRs imagery shows scattered showers and storms drifting across eastern MO/southwest IL this afternoon. SPC's mesoanalysis reveals 500-1000 J/kg MLCAPE, which coupled with 25-35 kt (highest south) 0-6km bulk shear should be sufficient to sustain those storms through the afternoon. Cold temps aloft have resulted in steep mid level lapse rates, 8-8.5C/km between 500 and 700mb, which is fostering frequent lightning and small to locally severe hail with the feistiest cells. In addition, steep low level lapse rates and seasonably dry low levels due to deep mixing in the wake of the surface cold front are fostering optimal conditions for evaporational cooling beneath cloud bases, which has promoted gusty winds beneath these storms. There remains a level 1 of 5, marginal, risk for severe weather from both wind and hail through the evening, especially south and east of the St. Louis Metro/I-70. While HREF mean brings 500mb temps to -26 degC (below the 10th percentile for raobs launched from ILX for April 11th) over St. Louis tonight, surface temps should hold in the 40s due to prolific cloud cover. That same lingering cloud cover, combined with continued cool advection in the wake of the gradually eastward shifting upper trough, will result in daytime temperatures running 10- 15 degrees below normal for mid April with forecast highs in the mid to upper 50s. Temperatures should sink like a rock with the loss of cloud cover and weak to calm winds tomorrow night. Forecast lows in the mid 30s suggests some frost which could pose a risk to tender, newly emerged vegetation; while dewpoints should hover in the low to mid 30s in the St. Louis Metro and places further west, NBM suggests a 20-40% chance for a freeze in rural southwest IL where the HRRR brings some sub 30 degF dewpoints in from the north by 12z/7am CDT Saturday. Bumgardner && .LONG TERM... (Saturday through Next Thursday) Issued at 243 PM CDT Thu Apr 10 2025 Cluster analysis suggests ensemble agreement in a ridge of high pressure building into the region from the west Saturday into Sunday, warming 850 mb temperatures to 14-18 degC by early Sunday. High temperatures will begin to rebound on Saturday, but the more pronounced warming won't be felt until Sunday when highs are slated to reach the 70s area-wide with locations west of a Steelville to Madison line having a 40-60% chance of exceeding 80. As is often the case this time of year, the surface pressure gradient will tighten and consequently stiff south winds will ensue on Sunday with gusts slated to reach 30-40 mph. While models are not in agreement on precise time of arrival, a cold front is slated to bring some chance for showers and thunderstorms at some point Sunday night into Monday. At this point, forcing along the cold front seems like it'll be strongest to our north, in closer proximity to the upper trough. This will result in lower chances for severe weather in our neck of the woods, though the Low Resolution Ensemble Forecast (LREF) system suggests a 40-50% joint probability of sfc-500mb bulk shear > 30 kt and > 500 J/kg MUCAPE Sunday night into early Monday, suggesting the risk is nonzero. Conditions turn seasonably cool and rain chances abate behind that front favoring a dry period Monday night through Tuesday, but significant model variability becomes apparent in the LREF/NBM by mid next work week. Bumgardner && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 105 PM CDT Thu Apr 10 2025 A band of showers and isolated storms just pushed southeast of the metro terminal sites in the last half hour. Additional storms are projected this afternoon, with the next wave timed to arrive near those TAF sites around 19z. The best chance of thunder the rest of the afternoon into early evening remains near the metro terminals, so PROB30 for the TSTM occurrance was only included there. Primarily showers are expected at the remaining TAF sites, so PROB30 or VCSH was included for rain. Northwest winds have been slower to increase, but gusts to 20kts are still expected to develop in the first hour or so of this TAF period. Northwest winds will lighten up tonight, with ceilings lowering from north to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with metro terminals likely to see lower ceilings at or just after 1200 UTC Friday. Can't rule out some patchy MVFR fog in the morning around sunrise, but not enough confidence to include in the TAFs at this point. Shimon && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 2:06 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO Issued by National Weather Service Lincoln IL 206 PM CDT Thu Apr 10 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 206 PM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are forecast to continue through this evening. A few of these storms may become severe through 6 PM, mainly in parts of southeast Missouri and southwest Illinois. Hail up to the size of quarters and gusty to locally damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is another chance of thunderstorms on Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WFO LSX
In the hours before
Local storm report, Apr 10, 2:20 PM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
220 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Hail Saint Peters 38.79N 90.60W
04/10/2025 E1.00 Inch St. Charles MO Trained Spotter
0215 PM Hail 1 ENE Pacific 38.48N 90.74W
04/10/2025 M1.75 Inch Franklin MO Trained Spotter
&&Local storm report, Apr 10, 2:26 PM CDT, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
226 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Hail 1 NNE Weldon Spring 38.73N 90.64W
04/10/2025 E0.70 Inch St. Charles MO Trained Spotter
Hail/graupel.
&&
MaplesLocal storm report, Apr 10, 2:36 PM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
236 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM Tstm Wnd Gst 4 S Weldon Spring 38.66N 90.66W
04/10/2025 M60 MPH St. Louis MO ASOS
Observed wind at KSUS...Spirit of St. Louis
Airport.
&&
CarneyLocal storm report, Apr 10, 2:41 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
241 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Hail Lemay 38.53N 90.28W
04/10/2025 E0.25 Inch St. Louis MO Public
&&
MaplesLocal storm report, Apr 10, 5:12 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
512 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Hail Manchester 38.59N 90.52W
04/10/2025 M0.25 Inch St. Louis MO Fire Dept/Rescue
&&
MaplesLocal storm report, Apr 10, 5:29 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
529 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Hail 2 S Fenton 38.51N 90.45W
04/10/2025 M0.70 Inch St. Louis MO Trained Spotter
Near Highway 141 and Highway 30.
&&
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:26 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 49 min |
| Apr 10, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 39 min |
| Apr 10, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 38 min |
| Apr 10, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 42 min |
| Apr 10, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| Apr 10, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.